Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 11, 2007, 7:11 PM MDT for 4 counties in Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2007, 7:11 PM MDT (01:11 UTC)
- Expired
- Aug 11, 2007, 8:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5087 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:12 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 11, 3:12 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 312 PM MDT SAT AUG 11 2007 .SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON. LARGE UPPER LEVEL RIDGE CENTERED OVER THE GREAT PLAINS WILL GIVE WAY A LITTLE AT ITS NORTHWEST BOUNDARY TO LET A WEAK AND VERY DRY SHORTWAVE MOVE THROUGH EASTERN IDAHO WITH A DRY SURFACE FRONT PUSHING THROUGH. SHOULD INCREASE WIND SPEED INTO BREEZY AND BORDER LINE WINDY CATEGORY...BUT SHOULD HAVE LITTLE IMPACT ON TEMPERATURES. INCREASED MOISTURE BEHIND THE FRONT ON SUN NIGHT AND INTO MONDAY...MAINLY IN THE SOUTH...COULD BRING SCATTERED TO NUMEROUS COVERAGE SHOWERS AND THUNDERSTORMS FOR MON AFTERNOON. TEMPERATURES CONTINUING TO STAY ABOVE NORMAL. MESSICK .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. PACIFIC TROUGH INCHES TOWARD WEST COAST WITH UPPER HIGH REMAINING STRONG OVER CENTRAL US THROUGH WEDNESDAY. UPPER JET PUNCHES INLAND WEDNESDAY NIGHT WITH GFS BRINGING CENTER OF UPPER LOW TO NEAR SEATTLE/VANCOUVER. SFC FRONT DEVELOPS OVER CENTRAL WASHINGTON/OREGON AT THIS TIME AND BEGINS TO MOVE EAST TOWARD FCST AREA. MONSOONAL FLOW IN SWING BY THIS TIME WITH MAINLY SCATTERED THUNDERSTORMS EACH AFTENOON AND EVENING TUE AND WEDNESDAY. SFC COLD FRONT CURRENTLY PROGGED TO DRAG THROUGH FCST AREA THURSDAY...WITH DECENT COOLING PROGGED BY MODELS. TRENDED OVERALL COOLER AND MORE MOIST WITH HUMIDITIES AND POPS THROUGH THE EXTENDED PERIOD PER COLLABORATION WITH SURROUNDING OFFICES AND GUIDANCE TRENDS. DMH && .AVIATION...WIDESPREAD VFR CONDITIONS EXPECTED THROUGH THE OVERNIGHT. A FEW CU/MAINLY DRY SHOWERS POSSIBLE ACROSS WYOMING PORTIONS OF TWB RTES 343 AND 344 THIS AFTERNOON AND EVENING. DMH && .FIRE WEATHER...DRY COLD FRONT APPROACHING WILL BRING MODERATE TO STRONG WINDS TO CENTRAL AND EASTERN IDAHO...MAINLY NORTHERN ZONES OF THE FORECAST AREA. COUPLED WITH EXTREME LOW HUMIDITY...EXPECT RED FLAG CONDITIONS FOR MUCH OF AREA. ONLY ZONE 409 APPEARS TO HAVE WIND STAYING BELOW RED FLAG CRITERIA. AFTER FRONTAL PASSAGE...THE UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL STATES WILL RE-ASSERT ITSELF. POTENTIALLY FOR THE EARLY PART OF THE UPCOMING WEEK...IF AIRFLOW STAYS SOUTHERLY...IS THAT SUBTROPICAL MOISTURE MAY PUSH INTO THE SOUTHERN PARTS OF THE FORECAST AREA AND BRING SCATTERED TO NUMEROUS COVERAGE THUNDERSTORM ACTIVITY TO THE SOUTH. THE MOISTURE CONTENT COULD MEAN HEAVY SHOWERS AND ABUNDANT LIGHTNING. AT THIS POINT WILL MONITOR FOR MON AND TUE. NEXT DRY COLD FRONT ARRIVES THU OR FRI...MORE LIKELY THU NIGHT/FRI...FOR THE NEXT WIND EVENT. PROBABLY A CRITICAL PATTERN FOR THE NORTHERN ZONES WHICH WILL GET LITTLE OR NO RAIN...BUT SOUTHERN ZONES MAY HAVE HIGH ENOUGH HUMIDITY TO AVOID RED FLAG CONDITIONS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 9 PM MDT SUNDAY FOR IDZ405>407- 410>413. &&
Hazardous weather outlook, Aug 11, 4:20 AM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 420 AM MDT SAT AUG 11 2007 IDZ017>025-031-032-121200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 420 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF CUSTER COUNTY THIS AFTERNOON...OTHERWISE VERY DRY AND WARM CONDITIONS WILL BE COMMON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY. MONSOONAL MOISTURE WILL SURGE NORTHWARD OVER THE AREA EARLY NEXT WEEK FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:52 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.